Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 51, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 2, 2020, 9:08 PM CDT for Warren County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2020, 9:08 PM CDT (02:08 UTC)
- Expired
- Aug 3, 2020, 3:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Warren County, MO
The radar
The St Louis radar (KLSX), 48 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 9:45 PM CDT | FLASH FLOOD | 1 Sw Wright City, MO | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1 SW WRIGHT CITY. ROELKER ROAD WASHED OUT SOUTH APALOOSA WAY. |
| Aug 2, 10:50 PM CDT | FLASH FLOOD | 1 Sw Wright City, MO | ROELKER ROAD WASHED OUT SOUTH APALOOSA WAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543
WGUS53 KLSX 030208
FFWLSX
MOC219-030815-
/O.NEW.KLSX.FF.W.0051.200803T0208Z-200803T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
908 PM CDT Sun Aug 2 2020
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Warren County in east central Missouri...
* Until 315 AM CDT Monday.
* At 907 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen in less than an hour. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Warrenton, Wright City, Marthasville, Truesdale, Innsbrook,
Foristell and Holstein.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3884 9141 3884 9127 3885 9126 3887 9096
3863 9096 3862 9097 3867 9127 3871 9131
3870 9136 3871 9142
FLASH FLOOD...RADAR INDICATED
$$
Byrd2 follow-up statements
223
WGUS73 KLSX 030352
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1052 PM CDT Sun Aug 2 2020
MOC219-030815-
/O.CON.KLSX.FF.W.0051.000000T0000Z-200803T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren MO-
1052 PM CDT Sun Aug 2 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT MONDAY
FOR WARREN COUNTY...
At 1048 PM CDT, law enforcement reported the intersection of State
Highway H and M was flooded just southwest of Wright City. Up to 4
inches of rain have fallen. Even though the showers and storms have
come to an end, flash flooding will persist across portions of
Warren County.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Warrenton, Wright City, Marthasville, Truesdale, Innsbrook, Foristell
and Holstein.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3884 9141 3884 9127 3885 9126 3887 9096
3863 9096 3862 9097 3867 9127 3871 9131
3870 9136 3871 9142
FLASH FLOOD...OBSERVED
$$
Byrd623
WGUS73 KLSX 030821
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
321 AM CDT Mon Aug 3 2020
MOC219-030826-
/O.EXP.KLSX.FF.W.0051.000000T0000Z-200803T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren MO-
321 AM CDT Mon Aug 3 2020
...THE FLASH FLOOD WARNING FOR WARREN COUNTY HAS EXPIRED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures. Edgewater Circle in Wright City and
Roelker Road were closed due to damage from earlier heavy rains.
.LAT...LON 3884 9141 3884 9127 3885 9126 3887 9096
3863 9096 3862 9097 3867 9127 3871 9131
3870 9136 3871 9142
$$
GKSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 7:54 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 2, 7:54 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 754 PM CDT Sun Aug 2 2020 .UPDATE... Issued at 754 PM CDT Sun Aug 2 2020 Ran a quick update this evening mainly to get grids up to date with the latest convective trends. Thunderstorms continue to slowly wane in coverage this evening with the loss of daytime heating, although still expect widely scattered coverage at times through 10-11 pm. Beyond that, the loss of daytime heating should allow for nocturnal stabilization to set in. Overnight, with several outflow boundaries around and at least some modest warm air advection due to weak shortwaves rotating around the parent upper-level low, cannot rule out a few elevated showers/storms. Therefore, will keep slight chances in for showers or an isolated storm overnight, but suspect most areas will remain dry. Deitsch && .SHORT TERM... (Through Late Monday Afternoon) Issued at 242 PM CDT Sun Aug 2 2020 A cold front is moving southern Iowa and west central Illinois this afternoon. Showers and thunderstorms have formed ahead of the front, and also further south over the Ozarks in response to a lobe of vorticity moving around the base of the upper level long wave trough as well as low level moisture convergence/warm advection ahead of the front. This convection will likely continue into the evening and overnight hours...although it will likely weaken and become more sparse as daytime heating wanes. The front will continue to move southeast tonight into Monday, but since the upper level support for the front is the nearly stationary long wave trough aloft, it's going to take its time. There will be a continuing chance for showers and a few thunderstorms along and ahead of the front again on Monday as it meanders slowly to the southeast through southeast Missouri and east central Missouri as well as southwest Illinois. Temperatures behind the front on Monday will likely be much like this afternoon's temperatures across northern and central Iowa, in the mid to upper 70s. Carney .LONG TERM... (Monday Night through Next Sunday) Issued at 242 PM CDT Sun Aug 2 2020 The ECMWF and GFS are in good synoptic agreement for Tuesday and Wednesday with long wave ridges over the Rockies and western Atlantic, and a trough extending from the Hudson Bay southeast through the Mississippi Valley into the Gulf of Mexico. The high amplitude blocky pattern will begin breaking down Wednesday night into Thursday as a strong shortwave barrels through the ridge over the Rockies. This attenuates the ridge and the downstream trough to some extent, breaking the omega block and allowing the trough to begin edging to the east-northeast. GEFS, NAEFS, and EPS ensembles also support this timing, so confidence is high that temperatures will begin warming back back up on Thursday, and the trend will continue through the weekend. By Sunday the EPS 2m temperature anomalies are showing above normal temperatures which agrees very well with GEFS temps in the low 90s. The forecast will remain dry through Thursday, but the chance for thunderstorms returns late Thursday night and will continue through Sunday as return flow brings warmer and more humid air back to the region. Carney && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 620 PM CDT Sun Aug 2 2020 VFR conditions are expected this evening into the early overnight hours, but MVFR cigs Monday morning will be the main TAF concern. Thunderstorms have moved through COU and think chances at UIN/SUS/CPS/STL are now too low for the rest of this evening to include any mention. Otherwise, MVFR cigs are expected to develop Monday morning, persisting into early Monday afternoon before conditions improve to VFR. Cannot completely rule out a few hours of high-end IFR cigs in the St. Louis metro sites, but do not have the confidence to include that at this time. As a front moves through the region, winds will turn to the WNW through the period. Deitsch && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 65 76 60 76 / 30 20 10 5 Quincy 61 73 56 74 / 20 20 5 0 Columbia 61 73 57 75 / 40 10 5 0 Jefferson City 63 76 58 77 / 80 20 5 0 Salem 64 77 59 76 / 20 40 10 10 Farmington 62 76 58 76 / 30 30 5 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 2, 2:46 PM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 246 PM CDT Sun Aug 2 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 246 PM CDT Sun Aug 2 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms over parts of the area Monday and again Thursday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Carney
In the hours before
Local storm report, Aug 2, 6:36 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND GST 3 WSW LOOSE CREEK 38.49N 92.00W
08/02/2020 E55 MPH OSAGE MO TRAINED SPOTTER
ESTIMATED 50 TO 55 MPH WINDS AT INTERSECTION
OF U.S. HIGHWAYS 50 AND 63. VERY HEAVY RAIN.
&&
MABLocal storm report, Aug 2, 6:39 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 3 WSW LOOSE CREEK 38.49N 92.00W
08/02/2020 E55 MPH OSAGE MO TRAINED SPOTTER
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 3 WSW LOOSE CREEK. ESTIMATED 50 TO 55
MPH WINDS AT INTERSECTION OF U.S. HIGHWAYS
50 AND 63. VERY HEAVY RAIN.
&&
MABNearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.